Hail, Bayfield
- When
- July 30, 9:39 AM CST
- Where
- Bayfield County, 2 mi N of Grandview
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.400, -91.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 30, 9:00 AM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1000 AM CDT MON JUL 30 2001 MAIN FORECAST PROBLEM ON THIS CYCLE IS TRENDS IN CURRENT CONVECTION AND REGENERATION FOR CONVECTION LATE TODAY. CONVECTION OVR LK SUPR AND ENTERING NRN WI IS TIED WITH WEAK DYNAMICS OF A SMALL VORT MAX IN THE ARROWHEAD CROSSING THE UPPER RIDGE. VILS HAVE BEEN 70 TO 80. OBSVRS REPORT ONLY HEAVY RAIN BUT NO HAIL. THAT WILL CONTINUE SOUTHEAST AS IT CUTS ACROSS THE NRN WI COUNTIES. OUT WEST IN THE DAKOTAS, THE SFC TROUGH EXTENDS FROM NWRN MN TO SWRN SD. A WM FNT RUNS EWD THRU THE BRD AREA, AT LEAST MARKED BY WIND SHIFTS. CONVECTION IN THAT AREA WERE JUST N OF THE WM FNT WHERE THE SLY 850 LLJ CROSSED THE WM FNT. SOUTH OF THE FRONT, THE +12 DEG C ISOTHERM/CAP IS WILL IN PLACE. THAT SAME FEATURE WAS ABLE TO KEEP CONVECTION SUPPRESSED YDA DESPITE HUGE CAPE AND LI VALUES. WE WILL MAINTAIN MENTION OF TSTMS IN WRN ZONES SINCE MORE ARE DVLPG IN XTRM ERN ND ON THE NOSE OF THE JET. ANOTHER VORT MAX IS PROGGED TO EJECT NEWD IN THE FLOW TONIGHT. SO WE ARE COUNTING ON A REPEAT FOR THESE EVENTS TUE MRNG. AS LONG AS WE MAINTAIN A SELY FLOW WITH DEW POINTS IN THE UPPER 60S TO \LOWER 70S, WE'LL NEED TO KEEP FOG IN THE FORECAST AROUND LAKE SUPERIOR, ESPECIALLY THE ARROWHEAD. .DLH...NONE. CS
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-302059- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 926 AM CDT MON JUL 30 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT... THREAT... LARGE HAIL AND DAMAGING WINDS POSSIBLE MAINLY WEST OF A LINE FROM INTERNATIONAL FALLS TO BRAINERD LATE TODAY AND THIS EVENING. DISCUSSION... A FRONTAL SYSTEM IN THE EASTERN DAKOTAS HAS A WARM FRONT EXTENDING INTO CENTRAL MINNESOTA. VERY UNSTABLE CONDITIONS WILL BE FOUND NEAR THIS FRONTAL SYSTEM WILL PRODUCE THUNDERSTORMS WHICH COULD BECOME SEVERE DURING THE AFTERNOON...ESPECIALLY DURING LATE AFTERNOON. THUNDERSTORMS WOULD CONTINUE EAST DURING THE NIGHT. MORNING THUNDERSTORMS IN EXTREME NORTHWEST WISCONSIN ARE FORECAST TO CONTINUE TO WEAKEN THROUGH THE MORNING. SPOTTER ACTIVATION... SEVERE WEATHER SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY AND THIS EVENING IN CENTRAL IN NORTH CENTRAL MINNESOTA. CS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261856.